In this paper, we present a new model for heat transfer in compressible fluid flows. The model is derived from Hamilton’s principle of stationary action in Eulerian coordinates, in a setting where the entropy conservation is recovered as an Euler–Lagrange equation. A sufficient criterion for the hyperbolicity of the model is formulated. The governing equations are asymptotically consistent with the Euler equations for compressible heat conducting fluids, provided the addition of suitable relaxation terms. A study of the Rankine–Hugoniot conditions and Clausius–Duhem inequality is performed for a specific choice of the equation of state. In particular, this reveals that contact discontinuities cannot exist while expansion waves and compression fans are possible solutions to the governing equations. Evidence of these properties is provided on a set of numerical test cases.

An Eulerian Hyperbolic Model for Heat Transfer Derived via Hamilton’s Principle: Analytical and Numerical Study / Dhaouadi, Firas; Gavrilyuk, Sergey. - In: PROCEEDINGS OF THE ROYAL SOCIETY OF LONDON. SERIES A. - ISSN 1364-5021. - 2024, 480:2283(2024), pp. 1-28. [10.1098/rspa.2023.0440]

An Eulerian Hyperbolic Model for Heat Transfer Derived via Hamilton’s Principle: Analytical and Numerical Study

Firas Dhaouadi
Primo
;
2024-01-01

Abstract

In this paper, we present a new model for heat transfer in compressible fluid flows. The model is derived from Hamilton’s principle of stationary action in Eulerian coordinates, in a setting where the entropy conservation is recovered as an Euler–Lagrange equation. A sufficient criterion for the hyperbolicity of the model is formulated. The governing equations are asymptotically consistent with the Euler equations for compressible heat conducting fluids, provided the addition of suitable relaxation terms. A study of the Rankine–Hugoniot conditions and Clausius–Duhem inequality is performed for a specific choice of the equation of state. In particular, this reveals that contact discontinuities cannot exist while expansion waves and compression fans are possible solutions to the governing equations. Evidence of these properties is provided on a set of numerical test cases.
2024
2283
Dhaouadi, Firas; Gavrilyuk, Sergey
An Eulerian Hyperbolic Model for Heat Transfer Derived via Hamilton’s Principle: Analytical and Numerical Study / Dhaouadi, Firas; Gavrilyuk, Sergey. - In: PROCEEDINGS OF THE ROYAL SOCIETY OF LONDON. SERIES A. - ISSN 1364-5021. - 2024, 480:2283(2024), pp. 1-28. [10.1098/rspa.2023.0440]
File in questo prodotto:
File Dimensione Formato  
Dhaouadi, Gavrilyuk, 2024 - An Eulerian Hyperbolic Model For Heat Transfer Derived via Hamilton_s Principle.pdf

Solo gestori archivio

Tipologia: Versione editoriale (Publisher’s layout)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 1.35 MB
Formato Adobe PDF
1.35 MB Adobe PDF   Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11572/406249
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? ND
social impact